MAUDE Adverse Event Report: BARD ACCESS SYSTEMS POWERPICC SOLO2 CATHETER WITH SHERLOCK TLS TECHNOLOGY 5F MAXIMAL BARRIER TRAY; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

BARD ACCESS SYSTEMS POWERPICC SOLO2 CATHETER WITH SHERLOCK TLS TECHNOLOGY 5F MAXIMAL BARRIER TRAY; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number 9295108D
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/30/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The manufacturer has received the sample and will be evaluated.Results are expected soon.A lot history review (lhr) of rebv1554 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
Facility reported that picc nurse inserted picc successfully and when she began to retract the guidewire she felt a lot of tension and the guidewire snapped and came out kinked.No part of the picc or guidewire was left inside of the patient.The patient was not hurt.The picc nurse opened another kit and a new device was placed successfully.
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a broken tls stylet was confirmed, but the exact mechanism of damage was unknown.One 5fr d/l powerpicc solo was returned for investigation.The d/l tubing extended 41.3cm from the distal end of the molded bifurcation.The catheter had been trimmed at the 40cm depth mark.The proximal segment of the tls stylet was received separate from the catheter.The distal 8cm of the proximal stylet segment was coiled.The entire distal stylet segment was found within the catheter in the area between the 10 and 25 cm depth marks.The stylet was intact, but was doubled over itself at the 25cm depth mark, which was approximately 2cm from the distal tip of the stylet.In addition to finding the stylet in the catheter, a 50cm guidewire was found in the other lumen of the 5 fr d/l powerpicc.It may have been used to release the stylet from the catheter, but it is unknown why a 50cm guidewire was located in the catheter as this was an off-label use of the guidewire.What caused the stylet to become stuck in the catheter was unknown, but it appeared that the catheter was damaged during use.The stylet may have become lodged in the catheter during manipulation of the stylet.The ifu cautions, ¿never use force to remove the stylet.Resistance can damage the catheter.If resistance or bunching of the catheter is observed, stop stylet withdrawal and allow the catheter to return to normal shape.Withdraw both the catheter and stylet together approximately 2 cm and reattempt stylet removal.Repeat this procedure until the stylet is easily removed.Once the stylet is out, advance the catheter into the desired position.¿ a lot history review (lhr) of rebv1554 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description

Brand Name
POWERPICC SOLO2 CATHETER WITH SHERLOCK TLS TECHNOLOGY 5F MAXIMAL BARRIER TRAY
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key7043061
Report Number3006260740-2017-02071
Device Sequence Number1186266
Product Code LJS
UDI-Device Identifier00801741035760
UDI-Public(01)00801741035760
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K072230
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 01/15/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number9295108D
Device Catalogue Number9295108D
Device Lot NumberREBV1554
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/01/2017
Event Location Hospital
Initial Date Received by Manufacturer 11/01/2017
Supplement Date Received by Manufacturer12/01/2017
Initial Report FDA Received Date11/17/2017
Supplement Report FDA Received Date01/15/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1